Skip to Main content Skip to Navigation
Journal articles

Optimal control of a parabolic equation with time-dependent state constraints

J. Frederic Bonnans 1, 2 Pascal Jaisson 1
2 Commands - Control, Optimization, Models, Methods and Applications for Nonlinear Dynamical Systems
UMA - Unité de Mathématiques Appliquées, Inria Saclay - Ile de France, CMAP - Centre de Mathématiques Appliquées - Ecole Polytechnique
Abstract : In this paper we study the optimal control problem of the heat equation by a distributed control over a subset of the domain, in the presence of a state constraint. The latter is integral over the space and has to be satisfied at each time. Using for the first time the technique of alternative optimality systems in the context of optimal control of partial differential equations, we show that both the control and multiplier are continuous in time. Under some natural geometric hypotheses, we can prove that extended polyhedricity holds, allowing to obtain no-gap second-order optimality conditions, that characterize quadratic growth. An expansion of the value function and of approximate solutions can be computed for a directional perturbation of the r.h.s. of the state equation.
Document type :
Journal articles
Complete list of metadata

Cited literature [38 references]  Display  Hide  Download
Contributor : J. Frederic Bonnans <>
Submitted on : Monday, December 22, 2008 - 2:38:51 PM
Last modification on : Friday, January 10, 2020 - 3:42:10 PM
Long-term archiving on: : Tuesday, June 8, 2010 - 4:51:20 PM


Files produced by the author(s)


  • HAL Id : inria-00348854, version 1


J. Frederic Bonnans, Pascal Jaisson. Optimal control of a parabolic equation with time-dependent state constraints. SIAM Journal on Control and Optimization, Society for Industrial and Applied Mathematics, 2010, 48 (7), pp.4550-4571. ⟨inria-00348854⟩



Record views


Files downloads